Skip to content
My WebMD Sign In, Sign Up
Jumping muscles/extremities
avatar
wendogal posted:
Hi! I am new to this community. I am so glad I found it.
I have had fibromyalgia for 10 yrs, but I am now experiencing different symptoms. For 9 months I have been going through different tests. My list of symptoms is too long to go into. MS was suspected, but nothing showed up. Neuro thinks I am just having Fibro flare.
I am wondering if anyone has jumping muscles/expremities. My hands and legs/feet will "jump" when I am sitting in recliner with legs up. I also get twitching in thigh and buttock muscles. I can not describe these as tremors or spasms. Has anyone else had these type of symptoms??
Reply
 
avatar
meesh69 responded:
Hi there and welcome,

I just started having twitching and jumping extremities too. My doctor said it is part of fibro and gave muscle relaxers and lowered my dose of Cymbalta from 90mg to 60mg. This has seemed to work as I have not had it happen in the last few days.
 
avatar
wendogal replied to meesh69's response:
Thank you for your response. I am glad to find someone else who is experiencing these symptoms. I am glad it is not in my head. LOL
I am on Robaxin - maybe this muscle relaxer needs to be taken more often since I take it twice a day, but the RX is for three times daily as needed. I think I will try that.
Thanks again for helping me out.
Happy Halloween!!! BOOOOOOO
 
avatar
mrahoe responded:
hello and welcome wendogal

i dont take any muscle relaxers and i have this problem to. . it sometimes drives me nuts because it seems the more stressed i am the more it happens which stresses me even more. i do beleive it is a part of fm .

again welcome and dont forget to check out the tips section on the right side of this page

the nut from the north
john
 
avatar
wendogal replied to mrahoe's response:
Thank you for the warm welcome as well as your input.

I am feeling better about the symptoms now.

Happy Spook day!! LOL
 
avatar
CLKWC1964 responded:
I also have had fibromyalgia for 10 years. I have the jumping and twitching extremeties also. My husband sometimes finds it amusing. I don't when it wakes me from my sleep at night. Otherwise it is not extremely painful or anything for me just annoying at times. For me this is the least of my symptoms for now. Cat :0)
 
avatar
wendogal replied to CLKWC1964's response:
thank you for your reply. I also agree that it is the least of our worries. I just never had this before. I didn't know if it was part of fibromyalgia or I have something else neurological going on.
With having gone through 9 months of this severe flare, I just don't think I could handle another diagnosis to my long list.

I am so thankful to hear others experience these symptoms and that it is part of the fibromyalgia - although new to me after 10 years.

The pain and the fatigue are horrible. But I am glad to know that I am not alone.

Happy Trick or Treat Day!!!
 
avatar
hisfaithful1 replied to wendogal's response:
I have this too, and from doing some research, I am fairly sure that for me anyways it is caused from taking medicines which are in the SSRI family.

I take Tramadol for pain and Flexeril which is a muscle relaxer. I read that Tramadol just by itself has this side effect.

When I tried several antidepressants along with the above mentioned meds, which are also in the same "family" of drugs, ohh boy, the twitching and muscle jerking was really bad, plus some other awful symptoms. It can cause a condition called Serotonin Syndrome. You should google it and check it out. Many of the common meds for fibro can cause this. Please educate yourselves about this.

Now I've been sticking to these two meds only, and I still have the jerks, but not as bad. On my next Dr appt. I'm going to ask for a different pain reliever. I doubt this is really a sympton of fibro. Hey, this may be a good question for Dr. P.

Please everyone, make sure you find out the side effects, and interactions of every prescription you are given.

I don;t want you to find out the hard way like I did, and it was because the doctor wasn't checking to make sure these were all ok to take together.
 
avatar
wendogal replied to hisfaithful1's response:
Thank you for the information. I will certainly check into the serotonin syndrome. I am on alot of meds, so it is a good chance it could be a side effect. Thanks again


Helpful Tips

Living Well with Fibromyalgia
Greetings! I have learned patience and a positive attitude is key to my pain management. I developed Fibromyalgia after a hysterectomy in ... More
Was this Helpful?
188 of 205 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.